MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 1 S/A SH; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 1 S/A SH; SUTURE, NONABSORBABLE, SILK
Catalog Number K835H
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One unopened sample that pertains to product code k835h, lot aa4803 was received for analysis.Upon initial inspection of the sample, no external damages were observed on the external packet.Pictures of the product received were provided to ethicon raritan to perform a comparison with the artwork in the system.The sample was noted to be according to the manufacturing process.However, the lot number printed (aa4803) does not belong to the product code k835h.Also, the packet contains a foil packet of product code k835h with one needle/suture combination that belongs to silk suture.Besides that, a characterization was performed with the following results: the needles are sales type sh, ½ circle, silver color, (taper point).The suture belongs to diameter 1 silk multifilament¿, length 75 cm, and black color.The diversion product, counterfeit and tampering is confirmed, since the lot number printed pertains to a different product code.Ethicon product was not distributed by an affiliate authorized.The traceability report was not provided.Based on the samples received, the product is confirmed for counterfeit due to the discrepancies found in the labeling and packaging material.For the remaining product experience code, no information is available to confirm the previous ones.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- could you please provide the attachments for the products traceability information from edc and rdc? i do not know what you mean by ¿the attachments¿, but we have requested the traceability to sourcing site based upon batch numbers.- how was the product purchased? with support of a third party services provider in venezuela, contact was made with companies / individuals claiming to sell ethicon branded sutures.Subsequently, same third party vendor acquired the products.- is there an indication of how the product was distributed? not at this time, the intent of the investigation is to get to understand illicit trade products route.- is there any indication of the source? all suspect products batch numbers indicate products manufactured by j&j brazil and distributed to several countries in latin america, those do not include venezuela however.- based on the packaging, is there any indication of which market the original genuine product may have come from? yes, definitely the original products come from latin america market, and colombia seems to be the most probably source as it has received / distributed the vast majority of the lots, but at this time there are no hard elements that can assure colombia as the source.- were the device used on a patient? if so, was there any patient consequence? no, none of the products have been used on a patient, those were acquired for investigative purposes only.- device return status.Please document the shipment tracking number: not applicable - please provide the source or name of person providing answers to follow-up questions: regina zamith.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.Before use on the patient, global brand protection latam team has performed a market survey in (b)(6), 10 different non-authorized and suspicious sellers.All products bought are listed below.Please open a product complaint to register the market survey, check products, batches, manufacturing and expiry dates to confirm the suspicious of counterfeit, diversion or tampering.The product was returned to ethicon for evaluation.One unopened sample that pertains to product code k835h, lot aa4803 was received for analysis.Upon initial inspection of the sample, no external damages were observed on the external packet.Pictures of the product received were provided to ethicon raritan to perform a comparison with the artwork in the system.The sample was noted to be according to the manufacturing process.However, the lot number printed (aa4803) does not belong to the product code k835h.Also, the packet contains a foil packet of product code k835h with one needle/suture combination that belongs to silk suture.Besides that, a characterization was performed with the following results: the needles are sales type sh, ½ circle, silver color, (taper point).The suture belongs to diameter 1 silk multifilament¿, length 75 cm, and black color.The diversion product, counterfeit and tampering is confirmed, since the lot number printed pertains to a different product code.Ethicon product was not distributed by an affiliate authorized.The traceability report was not provided.Based on the samples received, the product is confirmed for counterfeit due to the discrepancies found in the labeling and packaging material.For the remaining product experience code, no information is available to confirm the previous ones.There were no adverse consequences reported.Additional information was requested.

Brand Name
SILK BLK 30IN 1 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20855523
Report Number2210968-2024-12888
Device Sequence Number8832008
Product Code GAP
UDI-Device Identifier10705031044432
UDI-Public10705031044432
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK835H
Device Lot NumberAA4803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown